Tonight I ended up in e.r. due to fast heart rate and low blood sugar on Dr.A’s request. They did an ekg and labs, didn’t hook me up to a monitor. Everything came back find, blood sugar was 160. The doctor tries to give me 20 units of insulin through iv, got mad when I refused. I came down to under a 100 with only 2 units. Then he told me that labs came back fine and there was no reason for my heart rate to be in the 120’s with a bp of 104/64 so he was letting me go home. Ummm no reason for it, then why am I that way. Then he had the nerve to give me a handout on diabetes. I come in on an insulin pump, cgms, and a tshirt that said everyday diabetes borrows my finger, one day i hope to give diabetes the finger and he gives me a handout on diabetes. I left the e.r. pissed off and paged Dr. A who tells me to take half a dose of beta blocker and monitor blood pressure and if it goes low to go back to e.r. I told him I would be better off doing cpr on myself and then I told him about the diabetes handout and he just laughed. I have to go back into his office tomorrow morning after spending 3 hours in his office today. He is going to review all my meds and see if maybe it is a medication causing this and then he is probably going to change my medications. He can’t up the beta blockers because last time he tried that I had bronchial spasms.
Cody, I think they need to hire you to stand around the ER and remind the docs of who they’re dealing with. AND!!! What’s with 20 units of insulin? What in the world could you have ingested fast enough to counteract that? The doc needed that brochure, not you.
Hope you continue to feel better.
It was so hard not to ball up the papers and throw them at the doctor as I left.
You have to write a reference book for day to day dealing with diabetes for doctors to study.Many members on this site are the same like you.
Good thing you can keep a sense of humor, and the t-shirt, that’s hysterical.
The problem with ERdocs (some endos too) if you are not skinny as a rail, they treat you as if you are a type 2…crashed me that way as well…(with a whole lot less)…ASSumptions can kill…
Ah Yes…how they try to give you this simple little nutshell guide … like you have not been living ,breathing ,researching things on your own since you found out you had the big “D”… and I agree with Denise…if you are carrying around a few extra pounds they always assume (remember that means never make an azz-outta-u-&-me…LOL) that you are type 2, and also assume you are lazy and know nothing…drives me batty …if I had a nickel for everyone that told me I would not be a diabetic if I just simply lost a few pounds…I was always stick thin my whole life up until I had to start insulin…10 years later I still struggle with weight…
Okay I’m off on a tangent…hahaha
Keep Pressin’ on my friend…we have to be advocates for ourselves…and 20 units of insulin with a 160 reading…don’t even know what to say to that…crazyiness…
I want one of those Tee shirts…!!
I would have to say sad! I agree with Eliane here they need to hire you to tell the drs what their dealing with!
Too true Debb!! Are you sure we’re not going to the same ER or is it just a nation wide problem for us over here in the US??? HA! Hate those know-it-alls!!!
Cody, hope you are feeling better!
YOU should write a diabetes handout and bring it to him!! I’m SURE that he could learn a thing or two (like don’t give 20 units of insulin at once!!!).
I love the shirt as well!
My doctor is adjusting my medication again. We are changing the beta blocker to one where he gave increase the dose and not risk the bronchial spasms. He also believes I am having hypoxic headaches when my heart rate goes high. When I get those NOTHING will touch it. Not migraine meds, oral narcotics. Basically the only choice we have is get me an oxygen tank for home, but my insurance is fighting it because it is hard to prove I am having hypoxic episodes so we are trying a narcotic nasal spray to see if that will help. If the high heart rate and headaches continue then he will help me fight to get an oxygen tank. If we can drop the heart rate then it will quit happening. For now I am seeing him weekly. I ordered the shirt from www.cafepress.com They have a lot of diabetes shirts that are cute.
Cody…I am sorry you are having to go through yet another adventure. Your doctor sounds interested and caring, thank goodness. Let’s hope he figures out the heart rate issue for you.
Good luck with the new med.
It’s bad enough having to be in the ER in the first place, but having to deal with attitude and stupidity from doctors makes it worse. (A lot worse.) Good for you for standing your ground. I’m sorry you had to endure that, Cody, and I hope you’ll be able to get that oxygen tank soon.
Thanks for the support everyone. If we can get the beta blockers at the right dosage then my heart will slow down and I won’t have the hypoxic headaches and won’t need oxygen. He changed my beta blockers to one that he can increase the dosage on without risking setting off my asthma with bronchial spasms. Right now I am seeing “the family” (dr says I am part of the family) weekly or more often if I need to, to get the beta blockers adjusted. The narcotic nasal spray is helping the head so at least I am able to rest comfortably and be able to get on living life instead of being bedridden. Kind of hard to do school when head hurts so bad.
and amazingly,…he’s gonna send you a bill!!!
Glad you are feeling better…